Tennessee, 2006

Hail in Tennessee, May 2, 2006

May 2, 2006 · NWS OHX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 2, 2:22 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, May 2, 2:22 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT TUE MAY 2 2006

.SHORT TERM...EXCEPT FOR A COUPLE OF SHOWERS, ALL THE EARLIER
PRECIPITATION HAS EITHER DISSIPATED OR LEFT THE MID STATE.
TEMPERATURES ARE FINALLY IN THE 70S, OR HEADED THERE, WITH
SURFACE HEATING EXPECTED TO CONTINUE INTO THE LATE AFTERNOON.

THE SURFACE MAP AT 20Z DOES SHOW A WEAK COLD FRONT RUNNING
THROUGH WESTERN KENTUCKY AND THE NORTHWEST CORNER OF TENNESSEE.
ATMOSPHERIC MODELS SHOW THE SAME BOUNDARY DROPPING THROUGH MIDDLE
TENNESSEE OVERNIGHT, THEN COMING BACK AS A WARM FRONT TOMORROW
AFTERNOON AND EVENING AS A SURFACE LOW DEVELOPS OVER THE SOUTHERN
PLAINS TONIGHT AND CARRIES ACROSS MISSOURI TOMORROW. THE LOW WILL
CONTINUE TO TRACK NORTH OF THE OHIO VALLEY, KEEPING MIDDLE
TENNESSEE UNDER A MARITIME TROPICAL INFLUENCE, AND DRAGGING
ANOTHER COLD FRONT INTO THE MID STATE BY 12Z THURSDAY.

OF NOTE, THE STORM PREDICTION CENTER DOES PAINT MIDDLE TENNESSEE
INSIDE THEIR DAY 3 SLIGHT RISK AREA (THURSDAY AND THURSDAY NIGHT).

.LONG TERM...THE AFOREMENTIONED BOUNDARY WONT PROVIDE A CLEAN
FRONTAL PASSAGE, BUT WILL INSTEAD LINGER FOR A COUPLE OF DAYS
UNTIL A STRONG GREAT LAKES LOW PRESSURE CENTER EVOLVES AND FINALLY
BRINGS THE 500 MB LONGWAVE ACROSS MIDDLE TENNESSEE. AT LEAST TWO
DAYS OF HIGH PRESSURE WILL FOLLOW.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    57  81  61  78 /  30  30  30  40
CLARKSVILLE  55  79  62  77 /  20  30  40  40
CROSSVILLE   52  77  57  75 /  30  10  30  40
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, May 2, 4:00 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE MAY 2 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
500 AM CDT TUE MAY 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH OUR AREA BRINGING SCATTERED
THUNDERSTORMS TODAY. ISOLATED SEVERE STORMS CONTAINING HAIL AND
DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

UNSETTLED WEATHER WILL AFFECT THE REGION WEDNESDAY THROUGH
EARLY SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING
FRONT. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTER ACTIVATION IS
ALSO POSSIBLE LATE WEDNESDAY THROUGH EARLY SATURDAY.

13

The radar

The Northeast Alabama radar (KHTX), 130 km away, was scanning. The volume nearest the first event began at 23:05 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lawrence

When
May 2, 5:05 PM CST
Where
Lawrence County, St Joseph
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.050, -87.500

Nickel size hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506330.